MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT 27 MC FLEX PRESHAPED 150; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT 27 MC FLEX PRESHAPED 150; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750920
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that the subject microcatheter was navigated successfully to the left pca.When the physician started to advance a stent in the microcatheter, resistance was encountered and the physician noted that the microcatheter was broken.The microcatheter and stent where removed out of the patient through the guide catheter.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Expiration date: updated, product available to stryker: updated, reporting contact: corrected, device evaluated by mfg: updated, manufacturing date: updated.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The microcatheter was returned with a stent system.Visual inspection revealed that the catheter was broken/fractured at two locations.Blood was noted within the rhv and the microcatheter hub.During functional evaluation, the stent as well as a 0.020¿ patency mandrel was advanced through the microcatheter and resistance was experienced at the break/ fracture location.The 0.020¿ patency mandrel was advanced through the distal section resistance was experienced and the mandrel was unable to be advanced, therefore the microcatheter was cut and solidified was blood blocking the microcatheter shaft.The microcatheter was flushed and blood exited the distal end of the microcatheter.Information available confirmed the device to be in good condition prior to use.Based on the device analysis and information currently available it is likely that procedural factors contributed to the reported and observed anomalies limiting the performance of the device during the clinical procedure.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
EXCELSIOR XT 27 MC FLEX PRESHAPED 150
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6487817
Report Number3008881809-2017-00108
Device Sequence Number11084866
Product Code DQY
UDI-Device Identifier04546540698162
UDI-Public(01)04546540698162(17)190630(10)19147684
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberM003XT2750920
Device Lot Number19147684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY MPC GUIDE CATHETER (DEPUY SYNTHES); NEUROFORM EZ STENT (STRYKER)